Alert archive / North Dakota / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 32, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jun 7, 2019, 7:50 PM CDT for Ramsey County, North Dakota. It was in force for 15 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 7, 2019, 7:50 PM CDT (00:50 UTC)
- Expired
- Jun 7, 2019, 8:05 PM CDT
- In force
- 15 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Ramsey County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 130 km from the middle of the area, began a volume at 00:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 8:15 PM CDT | HAIL 1 | 8 E Devils Lake, ND | |
| Jun 7, 8:15 PM CDT | HAIL 1 | 8 E Devils Lake, ND | REPPORT AND VIDEO POSTED VIA SOCIAL MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 7, 7:24 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 0.8 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 879 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 2141 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
The text
As transmitted.
034
WUUS53 KFGF 080050
SVRFGF
NDC071-080130-
/O.NEW.KFGF.SV.W.0032.190608T0050Z-190608T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Eastern ND/Grand Forks ND
750 PM CDT Fri Jun 7 2019
The National Weather Service in Grand Forks has issued a
* Severe Thunderstorm Warning for...
Central Ramsey County in northeastern North Dakota...
* Until 830 PM CDT.
* At 750 PM CDT, a severe thunderstorm was located near Devils Lake,
moving northeast at 30 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* This severe thunderstorm will be near...
Edmore and Derrick around 830 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4854 9866 4854 9865 4841 9832 4840 9832
4802 9875 4804 9880 4806 9880 4806 9883
4805 9883 4811 9898
TIME...MOT...LOC 0050Z 211DEG 26KT 4813 9881
HAIL...1.00IN
WIND...<50MPH
$$
NC2 follow-up statements
649
WWUS53 KFGF 080057
SVSFGF
Severe Weather Statement
National Weather Service Eastern ND/Grand Forks ND
757 PM CDT Fri Jun 7 2019
NDC071-080130-
/O.CON.KFGF.SV.W.0032.000000T0000Z-190608T0130Z/
Ramsey ND-
757 PM CDT Fri Jun 7 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTHEASTERN RAMSEY COUNTY...
At 756 PM CDT, a severe thunderstorm was located near Devils Lake,
moving northeast at 30 mph.
HAZARD...Quarter size hail.
SOURCE...Trained weather spotters. At 745 PM quarter size hail
was reported in Devils Lake.
IMPACT...Damage to vehicles is expected.
This severe storm will be near...
Derrick and Edmore around 830 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4854 9866 4854 9865 4841 9832 4840 9832
4813 9870 4812 9880 4817 9886
TIME...MOT...LOC 0056Z 210DEG 28KT 4818 9877
HAIL...1.00IN
WIND...<50MPH
$$
Knutsvig204
WWUS53 KFGF 080105
SVSFGF
Severe Weather Statement
National Weather Service Eastern ND/Grand Forks ND
805 PM CDT Fri Jun 7 2019
NDC071-080115-
/O.CAN.KFGF.SV.W.0032.000000T0000Z-190608T0130Z/
Ramsey ND-
805 PM CDT Fri Jun 7 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RAMSEY COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been cancelled. However small hail is
still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
northeastern North Dakota.
LAT...LON 4854 9866 4854 9865 4841 9832 4840 9832
4813 9870 4812 9880 4817 9886
TIME...MOT...LOC 0104Z 211DEG 26KT 4824 9872
$$
KnutsvigWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 4:48 PM CDT, 3 hours 2 minutes earlier.
Area forecast discussion, Jun 7, 4:48 PM CDT, 3 hours 2 minutes before
Area Forecast Discussion
National Weather Service Grand Forks ND
448 PM CDT Fri Jun 7 2019
.UPDATE...
Issued at 446 PM CDT Fri Jun 7 2019
Expanded Wind Advisory to cover the rest of our ND counties
including Fargo as 45 mph winds are starting to be reported in
those areas. Still expect improvement by 7PM (00Z).
&&
.SHORT TERM...(This evening through Saturday night)
Issued at 318 PM CDT Fri Jun 7 2019
Convection timing and strength will be the main challenge for the
period.
Elevated showers continue over our far northwestern counties close
to the surface trough, but the rest of the region remains windy
and hot this afternoon. With quite a bit of mixing, dew points are
mainly in the 50s and there have been some reports of blowing
dust. SPC mesoanalysis has some 1500-2000 J/kg of ML CAPE under
the cap, and approaching weak vorts coming up the southwesterly
flow will provide some upper support for storm development along
the surface trough axis this evening. There continues to be some
variation in the CAMs models on timing of convection developing in
the northwestern counties, but there seems to be some convergence
on the 23-01Z time frame. Deep layer bulk shear is not very
impressive until the upper ridge axis moves further east, but SPC
meso page has some effective shear around 25-30 kts across our
northern counties and better shear further west that will come in
later tonight. The SCCRAM has some 15-20 percent probabilities of
severe hail in the next 4 hours, and there is some good chances of
over 100 m2/s2 updraft helicities. Tornado threat does not seem
very high due to high bases expected for the thunderstorms. At
this point will continue to message hail threat over Devils Lake
Basin this evening, with some spreading into the northern RRV
later tonight.
CAMs have a weakening trend to convection after 06Z, with showers
lingering over at least the northern forecast area through tonight
and tomorrow morning. Another stronger shortwave will move up the
southwesterly flow tomorrow, with the surface trough and a cold
front moving into the RRV. Depending on what happens tonight,
there could be another round of thunderstorms developing along the
cold front tomorrow afternoon. Bulk shear is not very impressive
until the front passes and instability decreases, but there could
be enough overlap for some isolated severe potential. Temps
tomorrow will be very dependent on the front and when convection
fires. For now have mid 80s ahead of the boundary in our MN
counties but mid 60s in the Devils Lake Basin with the strong cold
air advection. Temps should drop into the 40s and 50s Saturday
night with some lingering showers and thunderstorms as the cold
front pushes the rest of the way through.
.LONG TERM...(Sunday through Friday)
Issued at 318 PM CDT Fri Jun 7 2019
Some rain and a few thunderstorms may continue into parts of Sunday
morning, but most of the day should be dryer as the cold front will
be well into eastern Minnesota by Sunday. With the passage of this
cold front temperatures on Sunday and for the next week will be
cooler with high temperatures generally in the 60s and 70s.
Dry start to the work week with surface high pressure leading to
dry, but continued cooler weather. By the middle of the work week a
shortwave is expected to move across the Northern Plains to bring us
our next chance for rain. Models have come into better agreement
with timing of Tuesday evening into Wednesday morning. The placement
and evolution of the surface low still differs between ECMWF, GFS,
and RDPS guidance. This difference also continues with instability
as the GFS for this period has over twice as much CAPE as the ECMWF.
This is continued from the overnight runs with the GFS around 1500
J/kg and the ECMWF around 500 to 750 J/kg. Regardless should
support chances for thunderstorms Tuesday into Wednesday, but the
possible strength of these thunderstorms remains uncertain.
After the midweek system surface high pressure returns on Friday
brining an end to the rain chances. Thursday also marks the beginning
of a warming trend with a return to above normal temperatures.
&&
.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1235 PM CDT Fri Jun 7 2019
Gusty south winds will be the primary aviation impact this
afternoon, before DVL sees a threat for severe thunderstorms capable
of damaging hail, abrupt wind shifts, and lightning. The
thunderstorm activity will be across most of central and northeast
North Dakota. By 03Z, a swath of strong LLWS sets up from
southeastern North Dakota into northwest Minnesota, impacting
GFK/FAR/TVF/BJI with the strongest LLWS expected at TVF. While
ceilings and vsbys should remain VFR, evening and nighttime flying
will be dangerous for the GA community...as well as operations at E-
W oriented runways this afternoon due to significant cross wind
factors. DVL will see cigs lower to MVFR tomorrow morning.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...Wind Advisory until 7 PM CDT this evening for NDZ006>008-014>016-
024-026>030-038-039-049-052>054.
MN...Wind Advisory until 7 PM CDT this evening for MNZ001-004-007.
&&
UPDATE...DJR
SHORT TERM...JR
LONG TERM...NC
AVIATION...SpeicherHazardous weather outlook, Jun 7, 3:35 PM CDT, 4 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 335 PM CDT Fri Jun 7 2019 MNZ001-004-007-NDZ006>008-014>016-024-026>030-038-054-080930- West Polk-Kittson-West Marshall-Towner-Cavalier-Pembina-Benson- Ramsey-Eastern Walsh County-Eddy-Nelson-Grand Forks-Griggs-Steele- Traill-Barnes-Western Walsh County- 335 PM CDT Fri Jun 7 2019 This hazardous weather outlook is for portions of eastern North Dakota and northwest Minnesota. .DAY ONE...Today and Tonight South winds are expected to gust up to 45 mph this afternoon. Scattered severe thunderstorms are possible over the Devils Lake region into the northern Red River Valley from 6 pm to midnight. Hail up to golfball size, wind gusts to 70 mph, and localized heavy rain are possible with these storms. .DAYS TWO THROUGH SEVEN...Saturday through Thursday On Saturday into Saturday night, isolated strong to severe thunderstorms are possible along and east of the Red River Valley. Hail up to 1 inch in diameter, wind gusts to 60 mph, and localized heavy rain are possible with these storms. Thunderstorms are also possible Tuesday into Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required. MNZ002-003-005-006-008-009-013>017-022>024-027>032-040-NDZ039-049- 052-053-080930- Norman-Clay-Roseau-Lake Of The Woods-East Marshall-North Beltrami- Pennington-Red Lake-East Polk-North Clearwater-South Beltrami- Mahnomen-South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Cass-Ransom-Sargent- Richland- 335 PM CDT Fri Jun 7 2019 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Today and Tonight Strong wind gusts to 40 mph at times will be possible in portions of southeastern North Dakota. The probability of widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday On Saturday into Saturday night, isolated strong to severe thunderstorms are possible along and east of the Red River Valley. Hail up to 1 inch in diameter, wind gusts to 60 mph, and localized heavy rain are possible with these storms. Thunderstorms are also possible Tuesday into Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated for tonight, but may be needed tomorrow.
In the hours before
Special weather statement, Jun 7, 7:03 PM CDT, 47 minutes before
Special Weather Statement National Weather Service Eastern ND/Grand Forks ND 703 PM CDT Fri Jun 7 2019 NDZ014-015-080045- Benson ND-Ramsey ND- 703 PM CDT Fri Jun 7 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL BENSON AND CENTRAL RAMSEY COUNTIES UNTIL 745 PM CDT... At 703 PM CDT, Doppler radar was tracking a strong thunderstorm over Lakewood Park, or near Devils Lake, moving northeast at 35 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Lakewood Park around 705 PM CDT. Devils Lake around 710 PM CDT. Webster around 730 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Grand Forks. && LAT...LON 4853 9884 4834 9829 4797 9894 4804 9912 TIME...MOT...LOC 0003Z 215DEG 29KT 4806 9895 Knutsvig
Special weather statement, Jun 7, 7:22 PM CDT, 28 minutes before
Special Weather Statement National Weather Service Eastern ND/Grand Forks ND 722 PM CDT Fri Jun 7 2019 NDZ007-015-054-080100- Western Walsh County ND-Ramsey ND-Cavalier ND- 722 PM CDT Fri Jun 7 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL CAVALIER... NORTHEASTERN RAMSEY AND NORTHWESTERN WALSH COUNTIES UNTIL 800 PM CDT... At 722 PM CDT, Doppler radar was tracking a strong thunderstorm near Lawton, or 22 miles northeast of Devils Lake, moving northeast at 30 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Lawton around 730 PM CDT. Edmore around 740 PM CDT. Fairdale and Hove Mobile Park around 800 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Grand Forks. && LAT...LON 4852 9794 4819 9838 4824 9852 4865 9838 TIME...MOT...LOC 0022Z 210DEG 26KT 4827 9844 Knutsvig
Special weather statement, Jun 7, 7:40 PM CDT, 10 minutes before
Special Weather Statement National Weather Service Eastern ND/Grand Forks ND 740 PM CDT Fri Jun 7 2019 NDZ007-015-080115- Ramsey ND-Cavalier ND- 740 PM CDT Fri Jun 7 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CAVALIER AND NORTHEASTERN RAMSEY COUNTIES UNTIL 815 PM CDT... At 740 PM CDT, Doppler radar was tracking a strong thunderstorm near Derrick, or 24 miles southwest of Langdon, moving northeast at 40 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Derrick and Hampden around 745 PM CDT. Loma and Nekoma around 800 PM CDT. Langdon around 815 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Grand Forks. && A Severe Thunderstorm Watch remains in effect until 200 AM CDT for northeastern North Dakota. LAT...LON 4831 9855 4842 9879 4884 9854 4872 9816 TIME...MOT...LOC 0040Z 213DEG 33KT 4846 9865 Knutsvig
Special weather statement, Jun 7, 7:45 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Eastern ND/Grand Forks ND
745 PM CDT Fri Jun 7 2019
NDZ015-080130-
Ramsey ND-
745 PM CDT Fri Jun 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL RAMSEY COUNTY UNTIL 830
PM CDT...
At 745 PM CDT, Doppler radar was tracking a strong thunderstorm over
Devils Lake, moving northeast at 30 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Edmore and Derrick around 830 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.
&&
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
northeastern North Dakota.
LAT...LON 4852 9866 4839 9832 4837 9832 4837 9829
4836 9829 4806 9880 4806 9883 4804 9886
4809 9894
TIME...MOT...LOC 0045Z 216DEG 28KT 4811 9883
KnutsvigThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 7:03 PM CDT | Special Weather Statement | FGF | Ramsey | 42 min |
| Jun 7, 7:22 PM CDT | Special Weather Statement | FGF | Walsh | 38 min |
| Jun 7, 7:27 PM CDT | Severe Thunderstorm Warning | FGF | Cavalier | 16 min |
| Jun 7, 7:40 PM CDT | Special Weather Statement | FGF | Cavalier | 35 min |
| Jun 7, 7:45 PM CDT | Special Weather Statement | FGF | Ramsey | 45 min |
| Jun 7, 7:54 PM CDT | Special Weather Statement | FGF | Cavalier | 36 min |
| Jun 7, 8:11 PM CDT | Severe Thunderstorm Warning | FGF | Ramsey | 49 min |
| Jun 7, 8:26 PM CDT | Special Weather Statement | FGF | Cavalier | 34 min |
| Jun 7, 8:30 PM CDT | Special Weather Statement | FGF | Ramsey | 45 min |
| Jun 7, 8:37 PM CDT | Special Weather Statement | FGF | Cavalier | 53 min |
| Jun 7, 8:57 PM CDT | Severe Thunderstorm Warning | FGF | Cavalier, Pembina, Walsh | 27 min |
| Jun 7, 8:59 PM CDT | Special Weather Statement | FGF | Walsh | 61 min |
| Jun 7, 9:11 PM CDT | Severe Thunderstorm Warning | FGF | Nelson, Walsh | 49 min |
| Jun 7, 10:03 PM CDT | Special Weather Statement | FGF | Pembina, Walsh | 57 min |
| Jun 7, 11:52 PM CDT | Special Weather Statement | FGF | Walsh | 53 min |
| Jun 8, 1:15 AM CDT | Special Weather Statement | FGF | Griggs, Steele | 60 min |
| Jun 8, 12:47 PM CDT | Special Weather Statement | FGF | Cass | 28 min |
| Jun 8, 1:18 PM CDT | Severe Thunderstorm Warning | FGF | Cass, Richland | 57 min |
| Jun 8, 1:21 PM CDT | Severe Thunderstorm Warning | FGF | Cass, Traill | 54 min |
| Jun 8, 2:12 PM CDT | Severe Thunderstorm Warning | FGF | Cass, Traill | 63 min |
| Jun 8, 4:57 PM CDT | Areal Flood Advisory | FGF | Grand Forks | 3 hr |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.